Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 3, 2008, 9:29 AM CDT for Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Sep 6, 2008, 7:00 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 9:29 AM CDT (14:29 UTC)
- In effect from
- Sep 6, 2008, 7:00 AM CDT
- Expired
- Sep 10, 2008, 9:37 AM CDT
- In force
- 4 days
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Bogalusa (BXAL1). The gauge peaked at 18.41 ft at Sep 8, 2008, 7:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 3, 4:34 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 3, 4:34 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CDT WED SEP 3 2008
.SYNOPSIS...
A MUCH QUIETER MORNING THIS MORNING COMPARED TO THE PAST TWO.
STILL SEEING A SPIRAL BAND FROM THE REMNANTS OF GUSTAV MOVING
THROUGH THE NORTHWEST CORNER OF THE FORECAST AREA. WILL LET
TORNADO WATCH RIDE FOR THE FAR NORTHWESTERN COUNTY/PARISHES UNTIL
EXPIRATION AT 12Z...AS WE ARE STILL SEEING BOWING SEGMENTS JUST TO
THE WEST OF THE AREA. CENTER OF CIRCULATION STILL DRIFTING INTO SW
ARKANSAS.
&&
.SHORT TERM...
WILL TRIM MUCH OF FLASH FLOOD WATCH FOR THIS MORNING...CLEARING TO
SOUTH AND EAST OF MCCOMB AND BATON ROUGE...BUT WILL EXTEND REMAINING
PORTION OF WATCH UNTIL NOON TO TAKE CARE OF REMAINING BAND OF
PRECIPITATION. AFTER THAT...CONVECTION LIKELY TO SEE LESS AREAL
COVERAGE...AS AIRMASS HAS DRIED SOMEWHAT WITH PRECIPITABLE WATER
AROUND 2.25 INCHES. COASTAL FLOOD WARNING WILL ALSO BE
TRIMMED...AS ONLY AREA CONTINUING TO SEE WATER LEVELS CONSIDERABLY
ABOVE NORMAL IS THE SOUTH AND WEST SHORES OF LAKES PONTCHARTRAIN AND
MAUREPAS. WILL EXTEND THIS UNTIL NOON AND ALLOW DAY SHIFT TO
CONTINUE ASSESSMENT OF FALLING WATER LEVELS.
AFTER TODAY...MAIN FORCING SHOULD BE MAINLY TO THE NORTH OF THE
AREA...AND WILL GRADUALLY TRIM POPS INTO THE CHANCE RANGE FOR
THURSDAY AND FRIDAY...AS REMNANTS OF GUSTAV GET PULLED INTO MAIN
TROF OVER THE MIDDLE AND UPPER MISSISSIPPI VALLEY. ADDITIONAL
SUNSHINE SHOULD ALLOW TEMPERATURES TO RETURN TO CLOSE TO NORMAL
LEVELS. 35
&&
.LONG TERM...
AS UPPER RIDGE BUILDS TO THE WEST OF CURRENT TROPICAL STORM
HANNA...BETWEEN HISPANIOLA AND THE BAHAMAS...DEEP MOISTURE WILL
GRADUALLY DIMINISH AS FLOW OFF THE GULF OF MEXICO BECOMES VERY
WEAK. WHILE ISOLATED CONVECTION WILL BE POSSIBLE...FEEL AREAL
COVERAGE WILL BE TOO LOW TO MENTION FOR PERIOD SATURDAY THROUGH
MONDAY. THIS WILL AID IN ALLOWING CLEANUP ACTIVITIES FROM GUSTAV
TO MAKE CONSIDERABLE HEADWAY. A WEAK TROF MOVING THROUGH THE
MISSISSIPPI RIVER VALLEY ON TUESDAY MAY ALLOW ENOUGH MOISTURE
RETURN FOR A LITTLE MORE CONVECTION TO DEVELOP BY TUESDAY AND
WEDNESDAY.
TEMPERATURES SHOULD RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS
FOR EARLY SEPTEMBER. 35
&&
.AVIATION...
KMSY WEB SITE STATES COMMERCIAL POWER IS RESTORED AND COMMERCIAL
FLIGHTS ARE EXPECTED TO RESUME ON THURSDAY. ASOS OBSERVATION SHOULD
BE RESTORED TODAY ONCE CALIBRATION AND MAINTENANCE ARE COMPETED.
WEATHER AT REMAINING TERMINALS WILL BE MVFR CATEGORY CIGS THIS
MORNING IMPROVING TO VFR THIS AFTERNOON AND EVENING...THEN BACK TO
MVFR CIGS AND VSBYS AFTER MIDNIGHT TONIGHT INTO EARLY THURSDAY
MORNING WITH LIGHTER WINDS EXPECTED. SHRA/TSRA WILL BE MOST NUMEROUS
AROUND KMCB AND KBTR TODAY. 22
&&
.MARINE...
WINDS AND SEAS WILL CONTINUE TO DIMINISH TODAY. TIDES WILL REMAIN AS
MUCH AS 3 FEET ABOVE NORMAL OVER SOME AREAS NEAR THE WEST SHORE OF
LAKES PONTCHARTRAIN AND MAUREPAS WITH THE LAKE MAUREPAS SHORELINE
AND SURROUNDING MARSHLANDS/SWAMPS ALSO IMPACTED BY FRESH WATER
FLOODING FROM THE AMITE/TICKFAW RIVER SYSTEMS. 22
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 73 88 71 / 50 50 40 30
BTR 86 74 88 74 / 80 50 40 30
MSY 86 76 87 76 / 50 40 40 30
GPT 85 74 86 73 / 40 40 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: LIVINGSTON...ST. CHARLES...ST. JOHN THE
BAPTIST...AND TANGIPAHOA.
FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
EAST BATON ROUGE...EAST FELICIANA...IBERVILLE...POINTE
COUPEE...ST. HELENA...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Sep 3, 6:36 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 636 AM CDT WED SEP 3 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 636 AM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS FROM THE REMNANTS OF FORMER HURRICANE GUSTAV WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER THIS MORNING ACROSS A SMALL PORTION OF THE AREA...NORTHWEST OF A MCCOMB TO BATON ROUGE LINE. IN ADDITION...HEAVY RAIN COULD PRODUCE FLASH FLOODING IN THIS AREA. A TORNADO WATCH IS IN EFFECT THROUGH 1 PM...AND A FLASH FLOOD WATCH THROUGH NOON FOR WESTERN PORTIONS OF SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA. A COASTAL FLOOD WARNING WILL REMAIN IN EFFECT THROUGH NOON FOR PORTIONS OF SOUTHEAST LOUISIANA ALONG THE WESTERN SHORE OF LAKE PONTCHARTRAIN AND AROUND LAKE MAUREPAS. SEVERAL RIVERS IN FLOOD ACROSS SOUTHERN MISSISSIPPI WILL FALL BELOW FLOOD STAGE TODAY. RIVER FLOODING WILL CONTINUE ON SEVERAL RIVERS ACROSS SOUTHEAST LOUISIANA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ACROSS SOUTHEAST LOUISIANA. OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE PERIOD THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...BUT IS EXPECTED TO BECOME LESS NECESSARY THROUGH THE WEEK.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:28 PM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 32 min |
| Sep 2, 8:46 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 24 hr |
| Sep 3, 1:19 AM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Sep 3, 5:52 AM CDT | Coastal Flood Statement | LIX | 6 hr | |
| Sep 3, 9:22 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 5 days |
| Sep 3, 9:28 AM CDT | River Flood Warning | LIX | Washington | 63 hr |
| Sep 3, 9:54 AM CDT | Tornado Warning | LIX | East Feliciana | 21 min |
| Sep 3, 12:13 PM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 4 hr |
| Sep 3, 12:49 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 26 min |
| Sep 3, 2:45 PM CDT | Coastal Flood Statement | LIX | 4 hr | |
| Sep 3, 4:31 PM CDT | Special Marine Warning | LIX | 89 min | |
| Sep 3, 4:58 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 32 min |
| Sep 3, 3:09 AM CDT | River Flood Warning | LIX | Pearl River | 28 hr |
| Sep 3, 11:48 AM CDT | River Flood Warning | LIX | Harrison | 16 hr |
| Sep 3, 1:14 PM CDT | Tornado Warning | LIX | Amite | 31 min |
Nearby
River Flood Warnings in Louisiana, 2008River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.